Alert archive / Nevada / High Wind Warnings in 2006

High Wind Warning 3, NWS Elko, NV

April 6, 2006Elko County, Nevada

NWS Elko, NV issued this high wind warning at Apr 6, 2006, 8:36 AM PDT for Elko County, Nevada. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 8:36 AM PDT (15:36 UTC)
Expired
Apr 6, 2006, 6:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 3.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 061536
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
836 AM PDT THU APR 6 2006

...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TODAY...

.STRONG WINDS WILL DEVELOP OVER EXTREME EASTERN NEVADA THIS
MORNING AS LOW PRESSURE MOVES EAST OF THE GREAT BASIN TODAY.

NVZ033-070100-
/O.UPG.KLKN.WI.Y.0014.000000T0000Z-060407T0100Z/
/O.NEW.KLKN.HW.W.0003.060406T1536Z-060407T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
836 AM PDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT WILL MOVE INTO UTAH TODAY BRINGING STRONG GUSTY
NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY. THE STRONGEST
WINDS ARE EXPECTED IN THE MORNING HOURS WITH SUSTAINED WINDS
GREATER THAN 40 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS
WILL LAST THROUGHOUT THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON ALTERNATE HIGHWAY 93. 

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

FEHRN
1 follow-up statement
000 
WWUS75 KLKN 062220
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT THU APR 6 2006


NVZ033-070100-
/O.CON.KLKN.HW.W.0003.000000T0000Z-060407T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
320 PM PDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT / 7 PM MDT /
THIS AFTERNOON.

STRONG WINDS BEHIND AN EXITING COLD FRONT WILL CONTINUE ACROSS
EXTREME EASTERN ELKO COUNTY THROUGH THE EARLY EVENING. SUSTAINED
NORTHWEST WINDS GREATER THAN 40 MPH WITH GUSTS TO NEAR 60 MPH WILL
LAST THROUGHOUT THE EARLY EVENING BEFORE DECREASING TO 15 TO 25
MPH WITH LOCALLY HIGHER GUSTS AFTER SUNSET TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON ALTERNATE HIGHWAY 93.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

FEHRN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 6, 2:06 AM PDT, 6 hours 30 minutes earlier.

Area forecast discussion, Apr 6, 2:06 AM PDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
206 AM PDT THU APR 6 2006

.SYNOPSIS...SHOWERS WILL LINGER OVER EASTERN NEVADA THIS MORNING
FOLLOWED BY IMPROVING CONDITIONS...WEATHER-WISE. THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...HIGH PRESSURE WILL PRESIDE OVER THE AREA
THAT WILL YIELD A BREAK IN UNSETTLED WEATHER. HOWEVER WARMER
TEMPERATURES WILL INCREASE SNOW-MELT RUNOFF INTO ALREADY SWOLLEN
RIVERS AND STREAMS. UNSETTLED WEATHER WILL RETURN FOR THE WEEKEND.
&&

.SHORT TERM...THROUGH SATURDAY. RADAR IMAGERY SHOWS WIDENING AREA OF
SNOW SHOWERS DECREASING IN INTENSITY WITH CONTINUED ENHANCEMENT OVER
THE RUBY MOUNTAINS AND VICINITY EAST. HEAVIEST CONCENTRATION
CONTINUES TO BE NEAR SOUTH END OF RUBY CHAIN MAINTAINED BY 50+KT
LOWER LEVEL JET FEATURE MOVING OVER NORTH CENTRAL NV ATTM.

STRONG WINDS STILL EXPECTED TO DEVELOP OVER EXTREME EASTERN ELKO
COUNTY THIS MORNING. TIGHTENING PRESSURE GRADIENT WILL CONTINUE OVER
EAST LATER THAN ANTICIPATED SO WILL EXTEND WIND ADVISORY FOR ZONE 33
UNTIL 6PM PDT. WRAPAROUND FLOW FROM SFC LOW WILL ALSO KEEP POPS
HIGHER OVER NE NV THROUGH MORNING HOURS BEFORE COMPLETELY DRYING
OUT.

THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON APPEARS TO BE DRY
PERIOD WEATHER-WISE. HIGH PRESSURE WILL BUILD OVER STATE WHILE UPPER
LOW CONTINUES TO SPIN OFF CA COAST. MAY GET ANOTHER VORT FEATURE
PUSHING THROUGH STATE BEGINNING FRIDAY NIGHT IN WEST ALTHOUGH THIS
MAY BE TOO FAST. GFS SHOWS FROPA SATURDAY WITH MINIMAL QPF. WARY
THOUGH...SINCE BOUNDARY APPEARS TO HANG UP AGAIN OVER CENTRAL NV.
ALBEIT INCREASING POPS SATURDAY LOOKS WISE. AS FROPA MOVES THROUGH
SATURDAY WILL SEE WINDS TOUCHING AT LEAST BREEZY IF NOT WINDY OVER
CENTRAL NEVADA AGAIN.

WHAT COMES DOWN MUST GO UP. FREEZING TEMPS AND CHANGE-OVER TO SNOW
WILL HELP INDUCE VERY SHORT PAUSE IN FLOODING OF SMALLER RIVERS AND
STREAMS...ALTHOUGH THE MIGHTY HUMBOLDT RIVER FLOWS ON. NEXT COUPLE
DAYS WILL SEE RIVERS AND STREAMS RESPOND TO RUNOFF FROM NEW SNOW-MELT
AND INCREASING TEMPERATURES. MUCH OF NORTHERN CWFA UNDER THREAT...
THUS WILL BE ENDING FLOOD WATCH AND RIVER STATEMENTS AND WILL
INCORPORATE ALL UNDER FLOOD WARNING AND/OR FLOOD STATEMENT. LW
&&

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
EXTENDED MODELS IN PRETTY GOOD AGREEMENT THROUGH TUESDAY THEN
DIVERGE A BIT. IN GENERAL...ACTIVE PATTERN CONTINUES WITH SOME
TIMING AND QPF DIFFERENCES AS MODELS VARY IN SPEED AND STRENGTH.
THIS PATTERN WILL KEEP THE GREAT BASIN WET AND THE NEW PCPN COMBINED
WITH MELTING SNOW PACK IN THE MOUNTAINS WILL KEEP FLOODING CONCERNS
IN THE FORECAST UNTIL FURTHER NOTICE. MADE ONLY MINOR TWEAKS TO
TEMPS IN THE EXTENDED. RCS

.AVIATION...WIDESPREAD MVFR WITH SOME AREAS OF IFR CONDITIONS IN LOW
CLOUDS AND SNOW THIS MORNING...THEN GRADUAL IMPROVEMENT TO VFR
CONDITIONS THIS AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE
AREA. RCS

.HYDROLOGY...WET. WITH CURRENT PRECIP ACROSS THE REGION WILL CONTINUE
TO SEE MOST RIVERS AND CREEKS ACROSS NORTHERN NEVADA NEAR OR ABOVE
FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. FORECAST FOR SOME
RIVER POINTS COULD SEE SOME AREAS NEAR MODERATE FLOODING STAGE WITH
BIGGEST CONCERN RIGHT NOW BEING HUMBOLDT RIVER NEAR BATTLE MTN AS
FORECAST HAS RIVER RISING ABOVE 12 FT BY EARLY NEXT WEEK. ALSO NEED
TO WATCH RIVERS ACROSS NRN ELKO COUNTY AS BRUNEAU RIVER CURRENTLY
ABOVE MODERATE FLOOD STAGE WITH JARBIDGE IN FLOOD AS WELL. OTHER
FORECAST CONCERNS DO INCLUDE THE CITY OF ELKO ITSELF AS MORNING
FORECAST SHOWS HUMBOLDT RIVER TO CREST ABOVE FLOOD STAGE ON FRIDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RNOFLWLKN...NVZ030>032-034-036...FLOOD WARNING FOR RIVERS AND STREAMS
IN NORTHERN NEVADA.

RNOFLSLKN...NVZ030>032-034-036...FLOOD STATEMENT FOR RIVERS AND
STREAMS IN NORTHERN NEVADA UNTIL FURTHER NOTICE.

RNONPWLKN...NVZ033...WIND ADVISORY FOR EXTREME EASTERN NEVADA
THROUGH 6PM THURSDAY.
Hazardous weather outlook, Apr 6, 4:00 AM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
400 AM PDT THU APR 6 2006

NVZ013-030>037-062300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
400 AM PDT THU APR 6 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL GRADUALLY END TODAY AS THE WINTERLY STORM SYSTEM
MOVES EAST OF THE AREA. BEHIND THE SYSTEM...GUSTY NORTHWEST WINDS
WILL DEVELOP IN EXTREME EASTERN ELKO COUNTY TODAY. A WIND ADVISORY
IS IN EFFECT FOR THAT AREA...INCLUDING WENDOVER....UNTIL 7PM THIS
EVENING. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION ON THIS
WIND ADVISORY.

FLOOD WARNINGS ARE IN EFFECT TODAY FOR MUCH OF THE HUMBOLDT RIVER
AND FOR SEVERAL OF THE SMALLER STREAMS ACROSS NORTHERN NEVADA. RIVERS
WILL CONTINUE TO RISE TODAY DUE TO RECENT RAIN AND RUNOFF FORM
MELTING SNOW. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL
INFORMATION ON THIS FLOOD SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL MOVE ACROSS NORTHERN
NEVADA THROUGH NEXT WEEK. THESE STORM SYSTEMS HAVE THE POTENTIAL TO
BRING MODERATE TO HEAVY RAIN AND SNOW TO NORTHERN NEVADA. RAINFALL
AND RUNOFF FROM MELTING SNOW IS EXPECTED TO PRODUCE INCREASING FLOWS
ON THE RIVERS AND STREAMS ACROSS NORTHERN NEVADA. THIS WILL CAUSE
MINOR TO MODERATE FLOODING IN LOW AREAS THROUGH TUESDAY. SEE PRODUCT
RNOFLWLKN AND RNOFLSLKN FOR ADDITIONAL INFORMATION ON THIS FLOOD
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

RCS

Nearby

High Wind Warnings in Nevada, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.